Advanced Search
MyIDEAS: Login

Strategy-proof voting for single issues and cabinets

Contents:

Author Info

  • Stefan Maus
  • Hans Peters

    ()

  • Ton Storcken

Abstract

In a model with a continuum of voters with symmetric single-peaked preferences on the one-dimensional unit interval (representing the political spectrum) a voting rule assigns to each profile of votes a point in the interval. We characterize all voting rules that are strategy-proof, anonymous, Pareto optimal, and which satisfy a weak form of continuity. This result paves the way for studying cabinet formation rules. A cabinet is an interval which has obtained sufficiently many votes. The main result on cabinet formation is a characterization of all cabinet formation rules that are strategy-proof with respect to the endpoints of the cabinet, anonymous, Pareto optimal, and continuous. Copyright Springer Science + Business Media, Inc. 2006

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://hdl.handle.net/10.1007/s11127-006-4318-x
Download Restriction: Access to full text is restricted to subscribers.

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Bibliographic Info

Article provided by Springer in its journal Public Choice.

Volume (Year): 126 (2006)
Issue (Month): 1 (January)
Pages: 27-43

as in new window
Handle: RePEc:kap:pubcho:v:126:y:2006:i:1:p:27-43

Contact details of provider:
Web page: http://www.springerlink.com/link.asp?id=100332

Related research

Keywords:

Other versions of this item:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Kannai, Yakar & Peleg, Bezalel, 1984. "A note on the extension of an order on a set to the power set," Journal of Economic Theory, Elsevier, vol. 32(1), pages 172-175, February.
  2. Peters, Hans & van der Stel, Hans & Storcken, Ton, 1992. "Pareto Optimality, Anonymity, and Strategy-Proofness in Location Problems," International Journal of Game Theory, Springer, vol. 21(3), pages 221-35.
  3. Bettina Klaus & Ton Storcken, 2002. "Choice correspondences for public goods," Social Choice and Welfare, Springer, vol. 19(1), pages 127-154.
  4. Nehring, K. & Puppe, C., 1994. "Continuous Extentions of an Order on a Set to the Power Set," Papers 94-05, California Davis - Institute of Governmental Affairs.
  5. Ehlers, Lars & Peters, Hans & Storcken, Ton, 2002. "Strategy-Proof Probabilistic Decision Schemes for One-Dimensional Single-Peaked Preferences," Journal of Economic Theory, Elsevier, vol. 105(2), pages 408-434, August.
  6. Straffin, Philip Jr., 1994. "Power and stability in politics," Handbook of Game Theory with Economic Applications, in: R.J. Aumann & S. Hart (ed.), Handbook of Game Theory with Economic Applications, edition 1, volume 2, chapter 32, pages 1127-1151 Elsevier.
  7. Zhou, Lin, 1991. "Impossibility of Strategy-Proof Mechanisms in Economies with Pure Public Goods," Review of Economic Studies, Wiley Blackwell, vol. 58(1), pages 107-19, January.
  8. H. Moulin, 1980. "On strategy-proofness and single peakedness," Public Choice, Springer, vol. 35(4), pages 437-455, January.
  9. Bossert, Walter, 1989. "On the extension of preferences over a set to the power set: An axiomatic characterization of a quasi-ordering," Journal of Economic Theory, Elsevier, vol. 49(1), pages 84-92, October.
Full references (including those not matched with items on IDEAS)

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Peters Hans & Roy Souvik & Storcken Ton, 2010. "Strategy-proof voting rules on a multidimensional policy space for a continuum of voters with elliptic preferences," Research Memorandum 064, Maastricht University, Maastricht Research School of Economics of Technology and Organization (METEOR).

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:kap:pubcho:v:126:y:2006:i:1:p:27-43. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Guenther Eichhorn) or (Christopher F. Baum).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.